MAUDE Adverse Event Report: TELEFLEX MEDICAL HOL L 10MM ENDO APPLIER; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL HOL L 10MM ENDO APPLIER; APPLIER, SURGICAL, CLIP
Catalog Number 544995
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use on a patient, the applier jaws were misaligned.As a result, a new applier was used to complete the procedure.No patient harm or injury, no clips/parts fell into patient.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of applier jaws - misaligned could not be confirmed due the product sample was not available to perform a proper investigation.Dhr investigation did not show issues related to complaint.Without the device to evaluate, the probable root cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The sample was returned to the manufacturer for investigation.The manufacturer, tecomet, reported:" the dhr for the returned instrument was reviewed and found complete without any irregularities.This instrument was produced at the tecomet, kenosha, wi facility as part of a 50-pc.Lot in june of 2022.It was found that this order was made from the correct materials and components and all approved processes were followed.It can then be stated that the alleged non-conformance inciting this complaint was not due to an error in tecomet -kenosha's manufacturing process.Evaluation of the returned device shows that the jaws are slightly misaligned to each other in the closed position.Functional evaluation of the returned device shows that although the jaws are slightly misaligned in the closed position that it is able to pick-up, retain, close and release multiple clips both with and without the use of silastic test tubing.We are able to validate this complaint for the returned instrument.We are unable to determine what caused the jaws to be slightly misaligned in the closed position but mishandling of the returned device at the end user's facility is suspected.All 50 instruments from this lot were 100% visually inspected and function tested prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in response to this complaint and this record will be deemed closed." teleflex will continue to monitor and trend on complaints of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.The customer submitted video revealed the device being used in a surgery and a clip being applied, but the clip was not fully engaged into one of the jaws of the applier thus creating a misload condition and when released the clip did not remain engaged.Dhr investigation did not show issues related to complaint.It could not be conclusively determined what caused the clip to be misloaded into the applier for this procedure.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
HOL L 10MM ENDO APPLIER
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17714344
Report Number3011137372-2023-00218
Device Sequence Number2251058
Product Code GDO
UDI-Device Identifier34026704623649
UDI-Public34026704623649
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number544995
Device Lot Number06A2244779
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2023
Supplement Date Received by Manufacturer12/01/2023
12/01/2023
03/19/2024
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date12/04/2023
12/12/2023
03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.; N/A.; N/A.
Patient SexUnknown